×

zbMATH — the first resource for mathematics

Uniform quasi-concavity in probabilistic constrained stochastic programming. (English) Zbl 1219.90114
Summary: A probabilistic constrained stochastic linear programming problem is considered, where the rows of the random technology matrix are independent and normally distributed. The quasi-concavity of the constraining function needed for the convexity of the problem is ensured if the factors of the function are uniformly quasi-concave. A necessary and sufficient condition is given for that property to hold. It is also shown, through numerical examples, that such a special problem still has practical application in optimal portfolio construction.

MSC:
90C15 Stochastic programming
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bellman, R.E., Introduction to matrix analysis, (1987), Society for Industrial Mathematics, pp. 58-59
[2] Beraldi, P.; Ruszczyński, A., A branch and bound method for stochastic integer problems under probabilistic constraints, Optimization methods and software, 17, 359-382, (2002) · Zbl 1064.90030
[3] Deák, I., Solving stochastic programming problems by successive regression approximations—numerical results, (), 209-224 · Zbl 1137.90623
[4] Dentcheva, D.; Prékopa, A.; Ruszczyński, A., Concavity and efficient points of discrete distributions in probabilistic programming, Mathematical programming, 89, 55-77, (2000) · Zbl 1033.90078
[5] Henrion, R.; Strugarek, C., Convexity of chance constraints with independent random variables, Computational optimization and applications, 41, 263-276, (2008) · Zbl 1168.90568
[6] Kall, P.; Mayer, J., Stochastic linear programming: models, theory, and computation, (2005), Springer · Zbl 1104.90033
[7] Kataoka, S., A stochastic programming model, Econometrica, 31, 181-196, (1963) · Zbl 0125.09601
[8] Luedtke, J.; Ahmed, S.; Nemhauser, G.L., An integer programming approach for linear programs with probabilistic constraints, Mathematical programming, 122, 247-272, (2010) · Zbl 1184.90115
[9] Prékopa, A., Programming under probabilistic constraints with a random technology matrix, Mathematische operationsforschung und statistik, series optimization, 5, 109-116, (1974) · Zbl 0302.90043
[10] Prékopa, A., Dual method for the solution of a one-stage stochastic programming problem with random RHS obeying a discrete probability distribution, ZOR, methods and models of operations research, 34, 441-461, (1990) · Zbl 0724.90048
[11] Prékopa, A., Stochastic programming, (1995), Kluwer Academic Publishers Dordrecht, Boston · Zbl 0834.90098
[12] Prékopa, A., Probabilistic programming, (), 207-351
[13] Prékopa, A.; Vizvári, B.; Badics, T., Programming under probabilistic constraint wit discrete random variable, (), 235-255 · Zbl 0907.90215
[14] Szántai, T., A computer code for solution of probabilistic constrained stochastic programming problems, (), 229-235
[15] van de Panne, C.; Popp, W., Minimum cost cattle feed under probabilistic protein constraints, Management sciences, 9, 405-430, (1963)
[16] K. Yoda, A. Prékopa, Optimal portfolio selection based on multiple value at risk constraints, RUTCOR Research Report 12-2010, Rutgers Center for Operations Research, 2010.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.